Article Text

PDF

Bezafibrate induced rhabdomyolysis.
  1. E Kanterewicz,
  2. R Sanmartí,
  3. J Riba,
  4. I Trias,
  5. J Autonell,
  6. J Brugués
  1. Servei de Medicina Interna (Reumatologia), Hospital General de Vic, Barcelona, Spain.

    Abstract

    The case is presented of a 70 year old woman with mild hypercholesterolaemia and hypertension who was readmitted to hospital six months after a previous admission for angina pectoris. The patient was treated with verapamil, nifedipine, and aspirin, and had been receiving bezafibrate (400 mg every 12 hours) for the previous 40 days. Twenty four hours after admission she developed podagra, which was treated with indomethacin (100 mg daily). Eight days after admission myocardial infarction was suspected, and the next day she presented with symptoms of rhabdomyolysis, which was confirmed by laboratory tests. Bezafibrate was withdrawn and the patient became asymptomatic after seven days. It is recommended that doctors should be aware of the possibility of patients, especially those with impaired renal function, developing rhabdomyolysis while being treated with bezafibrate.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.